Mississippi, 2003

Strong Wind in Mississippi, February 3, 2003

February 3, 2003 · NWS MEG · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 3, 1:53 PM CST, 7 hours 22 minutes earlier.

Area forecast discussion, Feb 3, 1:53 PM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CST MON FEB 3 2003

COLD FRONT MOVING THROUGH CENTRAL ARKANSAS AT MID-AFTERNOON...
NEAR A UNO-HOT LINE. TIMING ON FRONTAL PASSAGE STILL LOOKS PRETTY
GOOD. OF SOME CONCERN IS THINNING CLOUD DECK JUST AHEAD OF
FRONT...WHICH HAS ALLOWED TEMPERATURES TO CLIMB TO 70 AT LIT/BVX.
AIRMASS HAS BECOME MORE UNSTABLE OVER THAT AREA WITH LIS OF -3
OR SO NEAR HOT. WHILE THERE IS A PRETTY SOLID AREA OF LIGHT RAIN
ACROSS THE CWA...PRECIPITATION IS MUCH MORE SCATTERED ACROSS AR
AT 1930Z. POPS AND WORDING OF FIRST PERIOD (CONVECTIVE RELATED) WILL
PROBABLY BE HELD OFF UNTIL AROUND 21Z.

FRONT SHOULD BE WELL EAST OF CWA BY MORNING...AND LOW LEVEL
MOISTURE SHOULD BE MOVING EAST OF THE CWA BY MID-MORNING AT THE
LATEST. WEATHER SHOULD BE DRY THROUGH THE DAY WEDNESDAY BEFORE
MOISTURE BEGINS TO RETURN IN SOUTHERN STREAM. INVERTED TROF
FORECAST TO SET UP ACROSS THE SOUTHEAST U.S. ON THURSDAY. SOME
QUESTION AS TO EXACTLY WHERE THE PRECIP WILL SET UP...DEPENDING
ON WHICH MODEL SOLUTION IS INVOLVED. TOO FAR OUT TO LOOK AT AN ETA
SOUNDING...LACK OF RESOLUTION AT LOWER LEVELS ON GFS AWIPS SOUNDING
AT THAT TIME...SO WILL KEEP CURRENT FORECAST. BY TOMORROW...IT
WILL BE IN THE SCOPE OF THE ETA MODEL...AND WILL HAVE A MUCH
BETTER LOOK AT LOWER LAYERS AND PRECIP TYPES.

GFS SOLUTION TENDS TO KEEP US MORE IN THE SOUTHERN STREAM THE
NEXT WEEK OR SO. THIS WILL EFFECTIVELY KEEP THE REFRIGERATED
AIR TO THE NORTH AND NORTHEAST OF US. TEMPS STILL WILL BE BELOW
NORMAL IN THE EXTENDED TIME FRAME...BUT NOT QUITE AT THE LEVELS
OF THE LAST COUPLE OF WEEKS. 12Z RUN OF GFS WOULD INDICATE
WEATHER SHOULD BE MAINLY DRY THROUGH AT LEAST DAY 7 AFTER THURSDAYS
EVENT. THIS RUN ALSO INDICATES RIDGE OVER WEST COAST WILL BREAK
DOWN...AT LEAST TEMPORARILY...BY ABOUT DAY 10 OR 11. THIS WOULD BRING
US INTO A WETTER/MILDER PATTERN.

.MEG...NONE.

WAGNER
Hazardous weather outlook, Feb 3, 8:15 PM CST, 1 hour before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CST MON FEB 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID-SOUTH THIS EVENING.
SUSTAINED WINDS WILL BE OVER 25 MPH AT TIMES WITH GUSTS NEAR 40 MPH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
PARIS...JACKSON...MEMPHIS AND CLARKSDALE LINE UNTIL MIDNIGHT. THIS
AREA INCLUDES SAVANNAH...CORINTH...OXFORD AND TUPELO. DAMAGING
STRAIGHT-LINE WINDS IS THE MAIN SEVERE WEATHER THREAT THIS EVENING.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF RAIN OR SNOW ACROSS THE SOUTHERN HALF OF THE
MID SOUTH AND A CHANCE OF LIGHT SNOW ACROSS THE NORTHERN HALF ON
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEASTERN PARTS OF THE
MIDSOUTH THROUGH LATE THIS EVENING.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Alcorn

When
February 3, 9:15 PM CST to 9:30 PM CST
Where
Alcorn forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.881, -88.580 (the zone’s center; the record gives no point)

Some power lines were blown down due to high winds.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344398.